Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Mirapex--RLS vs. Akathisia? (help!) MB

Posted by judy1 on April 24, 2003, at 22:36:33

In reply to Mirapex--RLS vs. Akathisia? (help!), posted by MB on April 23, 2003, at 23:52:02

I've certainly developed akathisia form a/p's-especially risperdal, and my pdoc says he has had numerous patients develop it from SSRI's- he mentioned paxil and prozac in particular. Your description is pretty classic for akathisia, it is incredibly uncomfortable- I remember pacing all night in a psych ward after 4mg of risperdal, occasionally stopping and doing sit-ups, anything to burn energy. At it's worse it can make a person feel suicidal just to stop the symptoms (been there). I guess I put it in my list of unacceptable side-effects, meaning I won't take a specific drug that causes those symptoms, and have gone to other drugs in the same class that didn't cause it (like seroquel). It really is your decision whether to continue the offending med (and it's easy to figure that out by tapering off and seeing if your symptoms stop)- benefits outweighing any side-effect- it's just that particular one is pretty bad. take care, judy


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:judy1 thread:221899
URL: http://www.dr-bob.org/babble/20030423/msgs/222182.html